MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent partial deployment and fracture occurred requiring additional intervention.The 90% stenosed target lesion was located in the severely calcified and moderately tortuous proximal superficial femoral artery (sfa).A 7x100, 130 cm eluvia drug-eluting vascular stent system was selected for a left leg intervention.Pedal access, and angiogram was performed.Laser atherectomy of the sfa/popliteal (pop)/at vessels.Balloon angioplasty was performed post atherectomy.A perforated segment in the distal popliteal artery with angiographic evidence was noted.The eluvia stent was placed over the 014 non-boston scientific guidewire to be deployed in the proximal sfa.The physician had trouble advancing the device to the lesion location in the distal sfa/pop location.The entire segment from tpt-common femoral artery (cfa) was stented previously with in-stent restenosis (isr) effecting the entire length.When the device could not be advanced to that area for implantation, the physician decided to deploy the stent in the area of perforation, popliteal artery.The physician was advancing the stent, to the primary sfa lesion location, aggressively and the stent shaft was noted to be accordion or scrunching onto itself.Upon deploying the stent in the secondary location of the popliteal artery, the stent was pulled back and some issues occurred while trying to deploy the stent.The thumbwheel was moving like normal deployment, then aggressively clicked.The stent half deployed into the vessel with the other half still remaining in the deployment housing/shaft.The thumbwheel was free spinning.Then the physician pulled the deployment handle on the back of the device and broke it off.The physician then decided to pull on the whole device to remove it, aggressively.Once the device was removed from the body, it was noticed that half of the stent was hanging out of the device which was then removed from the shaft on the back table.An attempt was made to balloon tamponade the perforation post stent failure.The stent that remained in the patient was post dilated.The stenosis was 65% post dilation.Since the perforation was noted to be behind the knee, in the joint space, it was decided to end the procedure and send the patient to the hospital for a covered stent placement.Status of the patient is unknown at this time and date.The patient experienced discomfort, pain, hematoma, and swelling.A blood pressure cuff was place at the site of bleeding.
 
Additional Manufacturer Narrative
D9: device avail for evaluation? and returned to manufacturer date: updated.H3: device return to manufacturer?: updated.H6: evaluation method codes (0) and evaluation result codes (1): updated.B5: describe event or problem: additional information.Device evaluated by mfr: the returned product consisted of an eluvia self-expanding stent system.The outer sheath, tip, inner shafts, and the remainder of the device were checked for damage.Visual examination revealed multiple buckling to the outer sheath.The pull rack is separated at the handle.The proximal end of the pull rack is missing.The stent is separated 37mm from one end and the separated portion is missing.Microscopic examination revealed no damages.The handle was x-ray and the middle sheath is separated from the retainer.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis found damage that would have contributed to deployment issues and difficulty to advance.
 
Event or Problem Description
It was reported that stent partial deployment and fracture occurred requiring additional intervention.The 90% stenosed target lesion was located in the severely calcified and moderately tortuous proximal superficial femoral artery (sfa).A 7x100, 130 cm eluvia drug-eluting vascular stent system was selected for a left leg intervention.Pedal access, and angiogram was performed.Laser atherectomy of the sfa/popliteal (pop)/at vessels.Balloon angioplasty was performed post atherectomy.A perforated segment in the distal popliteal artery with angiographic evidence was noted.The eluvia stent was placed over the 014 non-boston scientific guidewire to be deployed in the proximal sfa.The physician had trouble advancing the device to the lesion location in the distal sfa/pop location.The entire segment from tpt-common femoral artery (cfa) was stented previously with in-stent restenosis (isr) effecting the entire length.When the device could not be advanced to that area for implantation, the physician decided to deploy the stent in the area of perforation, popliteal artery.The physician was advancing the stent, to the primary sfa lesion location, aggressively and the stent shaft was noted to be accordion or scrunching onto itself.Upon deploying the stent in the secondary location of the popliteal artery, the stent was pulled back and some issues occurred while trying to deploy the stent.The thumbwheel was moving like normal deployment, then aggressively clicked.The stent half deployed into the vessel with the other half still remaining in the deployment housing/shaft.The thumbwheel was free spinning.Then the physician pulled the deployment handle on the back of the device and broke it off.The physician then decided to pull on the whole device to remove it, aggressively.Once the device was removed from the body, it was noticed that half of the stent was hanging out of the device which was then removed from the shaft on the back table.An attempt was made to balloon tapenade the perforation post stent failure.The stent that remained in the patient was post dilated.The stenosis was 65% post dilation.Since the perforation was noted to be behind the knee, in the joint space, it was decided to end the procedure and send the patient to the hospital for a covered stent placement.Status of the patient is unknown at this time and date.The patient experienced discomfort, pain, hematoma, and swelling.A blood pressure cuff was place at the site of bleeding.It was further reported that the perforation was caused by the 014 non-boston scientific guidewire trying to cross the chronic total occlusion (cto).The hematoma was located in the popliteal artery behind the knee.The swelling was located behind the knee.The patient was transferred to a different hospital post procedure.Vascular access was gained via pedal access.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17966964
Report Number2124215-2023-56924
Device Sequence Number7623775
Product Code NIU
UDI-Device Identifier08714729876724
UDI-Public08714729876724
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0028333382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: 6.0X220 STERLING; BALLOON: 6.0X220 STERLING; BALLOON: CHARGER; BALLOON: CHARGER; GUIDEWIRE: 014 COMMAND WIRE; GUIDEWIRE: 014 COMMAND WIRE; SHEATH: 6FR CORDIS RADIAL SHEATH; SHEATH: 6FR CORDIS RADIAL SHEATH
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale
Patient RaceWhite